MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-38
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual inspection was performed on the returned device.The reported torn material was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a non-tortuous and non-calcified lesion located in the right coronary artery.A 3.5 x 38 mm xience alpine stent delivery system (sds) was advanced over a filter wire with a guiding catheter when the wire pierced through the stent/balloon and came out of the side of the sds causing a tear.The wire was simply removed from the sds and guiding catheter.The devices never entered the patient.The filter wire was previously broken to reduce the length from 300 cm to 190 cm.And therefore, the physician used hemostats on the wire to avoid sharpness and prevent tearing on a another device.The filter wire was successfully used with another 3.5 x 38 mm xience alpine sds to complete the procedure.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7490829
Report Number2024168-2018-03345
Device Sequence Number13781597
Product Code NIQ
UDI-Device Identifier08717648199578
UDI-Public08717648199578
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Catalogue Number1125350-38
Device Lot Number7112341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1